Alert archive / California / Heavy Snow Warnings in 2006
Heavy Snow Warning 4, NWS Eureka, CA
NWS Eureka, CA issued this heavy snow warning at Mar 1, 2006, 3:57 AM PST. It took effect at Mar 1, 2006, 6:00 PM PST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 3:57 AM PST (11:57 UTC)
- In effect from
- Mar 1, 2006, 6:00 PM PST
- Expired
- Mar 3, 2006, 4:01 AM PST
- In force
- 34 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 011157 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 357 AM PST WED MAR 1 2006 CAZ003-004-076-020100- /O.UPG.KEKA.WS.A.0003.060302T0200Z-060302T1800Z/ /O.NEW.KEKA.HS.W.0004.060302T0200Z-060303T0200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 357 AM PST WED MAR 1 2006 ...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW LEVELS WILL START OUT TODAY AROUND 3000 FEET AND FALL TO 2000 FEET TONIGHT. BY SUNRISE THURSDAY MORNING...SNOWFALL ACCUMULATIONS BETWEEN 2000 AND 2500 FEET ARE EXPECTED TO BE IN THE 4 TO 6 INCH RANGE WITH UP TO 8 INCHES ABOVE 3000 FEET. SNOW SHOWERS WILL CONTINUE ON THURSDAY WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY ABOVE 2000 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MJV
4 follow-up statements
000 WWUS46 KEKA 012249 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 249 PM PST WED MAR 1 2006 CAZ003-004-076-021315- /O.CON.KEKA.HS.W.0004.060302T0200Z-060303T0200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 249 PM PST WED MAR 1 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM PST THURSDAY ABOVE 2000 FEET... SNOW LEVELS CURRENTLY AT AROUND 3000 FEET WILL FALL TO NEAR 2000 FEET TONIGHT. BY SUNRISE THURSDAY MORNING...SNOWFALL ACCUMULATIONS BETWEEN 2000 AND 2500 FEET ARE EXPECTED TO BE IN THE 4 TO 6 INCH RANGE WITH UP TO 10 INCHES ABOVE 3000 FEET. SNOW SHOWERS WILL CONTINUE ON THURSDAY WITH ANOTHER 2 TO 4 INCHES OF SNOW LIKELY ABOVE 2000 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS46 KEKA 021205 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 405 AM PST THU MAR 2 2006 CAZ003-004-076-030115- /O.CON.KEKA.HS.W.0004.000000T0000Z-060303T0200Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 405 AM PST THU MAR 2 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... SNOW ACCUMULATIONS REPORTED LAST NIGHT AND THIS MORNING RANGE FROM 9 INCHES AT DINSMORE TO 4 INCHES AT FOREST GLEN TO 2 INCHES AT BERRY SUMMIT. ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TODAY ABOVE 2000 FEET. INTENSE SNOW SHOWER ACTIVITY IS LIKELY THROUGHOUT THE DAY WITH ANOTHER 3 TO 6 INCHES OF SNOW EXPECTED BEFORE 6PM THIS EVENING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MJV
000 WWUS46 KEKA 022331 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 331 PM PST THU MAR 2 2006 CAZ003-004-076-031300- /O.EXT.KEKA.HS.W.0004.000000T0000Z-060303T2000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 331 PM PST THU MAR 2 2006 ...HEAVY SNOW WARNING NOW IN EFFECT UNTIL 12 PM PST FRIDAY ABOVE 2000 FEET... THE HEAVY SNOW WARNING IS EXTENDED UNTIL 12 PM PST FRIDAY. INTENSE SNOW SHOWER ACTIVITY WILL CONTINUE OVER THE INTERIOR THROUGH EARLY FRIDAY AFTERNOON. SNOW LEVELS ARE CURRENTLY AT 2500 TO 3000 FEET AND WILL GRADUALLY LOWER TO AROUND 2000 FEET LATE THIS EVENING. 4 TO 6 INCHES OF ADDITIONAL SNOWFALL WILL OCCUR ABOVE 2000 FEET WITH UP TO 10 INCHES AT HIGHER ELEVATIONS. LIGHT ACCUMULATIONS OF LESS THAN 2 INCHES IS POSSIBLE BELOW 2000 FEET. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWUS46 KEKA 031201 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 401 AM PST FRI MAR 3 2006 ...HEAVY SNOW WARNING HAS BEEN CANCELLED... .NORTHWEST CALIFORNIA CAN EXPECT RAIN AND SNOW SHOWERS TODAY BUT SIGNIFICANT SNOW ACCUMULATIONS ARE NOT ANTICIPATED. SNOW LEVELS WILL REMAIN IN THE 1500 TO 2500 FOOT RANGE THIS MORNING...BUT SHOULD RISE FROM 2500 TO 3500 FEET THIS AFTERNOON WITH ONLY 1 OR 2 INCHES OF ADDITIONAL SNOWFALL ACCUMULATION. CAZ003-004-076-031315- /O.CAN.KEKA.HS.W.0004.000000T0000Z-060303T2000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 401 AM PST FRI MAR 3 2006 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE HEAVY SNOW WARNING. $$ MJV
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Mar 1, 2:00 AM PST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 1, 2:00 AM PST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 200 AM PST WED MAR 1 2006 .SYNOPSIS...LOOK FOR A RETURN TO WINTER WEATHER ACROSS NORTHWEST CALIFORNIA TODAY...THURSDAY AND FRIDAY. A FAST-MOVING COLD FRONT WILL SPREAD A VERY COLD...MOIST AND UNSTABLE AIRMASS ACROSS THE REGION BY THURSDAY AFTERNOON. SNOW LEVELS ARE EXPECTED TO FALL TONIGHT FROM 3000 FEET DOWN TO 2000 FEET WITH SNOW SHOWERS LIKELY ON THURSDAY AND FRIDAY. SNOW SHOWERS MAY BE STRONG ENOUGH TO BRING SNOW LEVELS DOWN TO THE 1000 TO 1500 FOOT MARK. && .DISCUSSION...WHAT A DIFFERENCE A WEEK MAKES. LOOKING AT WIDESPREAD WINTER WEATHER...WITH SNOW AND HEAVY SNOW SHOWERS HIGHLIGHTING THE LOCAL AREA FORECASTS DURING THE NEXT 24 TO 60 HOURS ABOVE 2000FT ON AVERAGE. BASED ON NUMEROUS PARAMETERS...1000-850MB THICKNESS VALUES REMAIN IN THE 1304-1312M RANGE WHICH EQUATES TO A GENERIC SNOW LEVEL OF 1500-2500FT IN THE ABSENCE OF DEEP CONVECTION. H7 TEMPERATURES REMAIN AT OR BELOW (COLDER) THAN M10C...H85 STAY NEAR M3C TIL SUNDAY MORNING...AND H5 TEMPERATURES NEAR/COLDER THAN M30C FROM THURSDAY MORNING TO FRIDAY NIGHT...HAVE UPGRADED CURRENT WINTER STORM WATCH TO WARNINGS ABOVE 2000FT FOR TONIGHT INTO THURSDAY EVENING TIME FRAME. ACCUMULATING SNOWS WILL PROBABLY START OUT AROUND 3000FT THIS EVENING...AND QUICKLY FALL TO 2000 FT AROUND MIDNIGHT. A GENERIC SNOW LEVEL AROUND 2000FT FOR THE HEAVY SNOW WARNING (FOR 5 IN THU/02-14Z WINDOW OR 7 IN THU/02Z-FRI02Z TIME FRAME)...BUT CERTAINLY MIGHT SEE LOWER LEVEL SNOWFALLS BENEATH INTENSE CONVECTION WHICH COULD MAKE LO-END ADVISORY NUMBERS. EXPECTING PASSES TO HAVE SNOW ISSUES OVERNIGHT. NOT MUCH IN THE WAY OF WARM AIR ADVECTION AT H85 AND H7 WITH THE APPROACHING MID/UPPER LEVEL FRONT/WIND MAXIMA THAT MAKES LANDFALL AROUND THU/00Z...THIS AFTERNOON LOCAL TIME. STRONG SOUTHERLY H5-H3 FLOW HAS TRAVERSED FORECAST AREA BY THU/12Z AND COLDER/DEEPER AIRMASS USHERS IN QUICKLY BEHIND...SPREADING THROUGHOUT FORECAST AREA BY MID-AFTERNOON THURSDAY. CAN EXPECT INTENSE SHOWER ACTIVITY AND SNOW LEVELS DOWN TO VALLEY FLOORS OVER THE INTERIOR OF NW CALIF AT TIMES THURSDAY AND FRIDAY. QUESTION IS...AGAIN WHAT SORT OF AREAL COVERAGE WILL EVENTUALLY SHAKE OUT AS THE UPPER-LEVEL COLD CORE PASSES OVER PARTS OF NW CALIF THIS FORECAST PACKAGE. THIS PATTERN PERSISTS THROUGH FRIDAY AFTERNOON/NIGHT...WITH VERY COLD AIR...DECENT VERTICAL SHEAR AND STEEP LAPSE RATES. CONSIDERING THAT THE H5-H3 FLOW WEAKENS TO ONLY 20-30KT ON THURSDAY AND FRIDAY...THE CONVECTION MOVING ONSHORE WILL BE SLOW-MOVING WITH PLENTY OF VERTICAL MOTION AND SOME THUNDER/LIGHTNING. HEAVY SNOW SHOWERS...POSSIBLE IN CAZ076 AND CAZ004 MOUNTAINS. FOR NOW...SEE A BRIEF BREAK ON SATURDAY INTO SUNDAY MORNING...THEN LOOKING FOR ANOTHER SYSTEM MOVING INTO NW CALIF BY SUNDAY NIGHT. DIFFICULT TO SAY HOW MUCH WARMER INLAND AT THIS POINT...GIVEN THE REASONABLE CONCENSUS FOR 1000-500MB THICKNESS NEAR 5520M...WILL START SNOW LEVEL OUT AROUND 4000FT. && .AVIATION...PLEASE SEE TAFS/TWEBS FOR DETAILS. && .EKA...WATCHES/WARNINGS/ADVISORIES... .HEAVY SNOW WARNING...CAZ003-004-076 ABOVE 2000FT .WIND ADVISORY...CAZ001 .STORM/HAZARDOUS SEAS WARNINGS...PZZ450-470 .GALE WARNING...PZZ455-475 && MJV/DJB VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 28, 5:46 AM PST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 546 AM PST TUE FEB 28 2006 CAZ001-PZZ410-011400- REDWOOD COAST-HUMBOLDT BAY- 546 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG PACIFIC STORM WILL MOVE OUT OF THE GULF OF ALASKA ON WEDNESDAY. THE COLD FRONT ASSOCIATED WITH STORM WILL BRING STRONG WINDS TO THE COAST. A WIND ADVISORY IS IN EFFECT FROM 2 PM TO 8 PM WEDNESDAY. SEE WWUS76 KEKA FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ003-004-076-011400- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 546 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG PACIFIC STORM WILL MOVE OUT OF THE GULF OF ALASKA TOWARD THE NORTHWEST COAST ON WEDNESDAY. SNOW LEVEL WILL BE AROUND 3000 FEET AS THE ASSOCIATED COLD FRONT APPROACHES THE AREA. A WINTER STORM WATCH IS IN EFFECT WEDNESDAY NIGHT AND EARLY THURSDAY ABOVE 3000 FEET. SEE WWUS46 KEKA FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CAZ002-011400- MENDOCINO COAST- 546 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CWS
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 1:25 PM PST | Special Marine Warning | EKA | 65 min | |
| Mar 1, 2:25 PM PST | Special Marine Warning | EKA | 65 min | |
| Mar 1, 3:54 PM PST | Special Marine Warning | EKA | 66 min |
Nearby
Heavy Snow Warnings in California, 2006Every heavy snow warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.